# SDR 98ZZZX3557

- Difficulty date: July 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4860A
- Make and model: Piper PA-22-150
- Aircraft serial: 224019
- Engine: Lyc O320A2B
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pushrod Spring
- Part number: LW13428
- Condition: Broken
- Location: Cylinder Head
- Part time: 150 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT NOTED THE ENGINE WOULD MISS THEN RUN.  PILOT MADE PRECAUTIONARY LANDING.  THE VALVE COVER ON CYLINDER NR 2 HAD A HOLE IN IT.  INVESTIGATION SHOWED THE PUSHROD TUBE SPRING LYC P/N LW14995 BROKE AND SEPARATED AT THE HOLE FOR THE HOLD-DOWN STUD.  THE BROKEN PART JAMMED BETWEEN THE VALVE COVER AND THE INTAKE VALVE CAUSING THE ENGINE TO MISS.  INSPECTION OF THE REMAINING 3 CYLINDERS REVEALED ALL 4 OF THE LW13428 LOCKPLATES WERE CRACKED OR BROKEN.  THE PARTS HAD A TT OF 150 HRS AND WERE PLACED IN SERVICE 3-14-94.  THIS INVESTIGATION IS ONGOING.
